The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

need advice from fentanyl patch users.

Forums General Melanoma Community need advice from fentanyl patch users.

  • Post
    djpayn
    Participant

      im hoping that someone can give me advice about using fentanyl patches. i have been using one (100mcg/h) for about 6 months now. in the past few weeks,  i have begun to notice that by the second day of wearing the patch, my pain becomes stronger and i have wierd sensations in my legs – almost like restless legs but not quite as severe. i start taking my breakthrough meds on the second day which helps with the pain, but also relieves the sensations in my legs.

      im hoping that someone can give me advice about using fentanyl patches. i have been using one (100mcg/h) for about 6 months now. in the past few weeks,  i have begun to notice that by the second day of wearing the patch, my pain becomes stronger and i have wierd sensations in my legs – almost like restless legs but not quite as severe. i start taking my breakthrough meds on the second day which helps with the pain, but also relieves the sensations in my legs. i hafta take the pills the second and third day of the the patch, but once i change the patch on the 3rd day, i feel fine again…. for abt 2 days.

      dont know if anyone has experienced this before but im hoping someone has some advice. i have been on a wide assortment of pain meds in the past 2.5yrs, and feel the patch works best, but am wondering if this will get worse over time. im not opposed to talking with my pain specilist about a med change, i just really dont want to. the patch has been instrumental in makin my pain and life manageable and feels like im back to my old self.

      thanks for any help.

      Loading spinner
    Viewing 3 reply threads
    • Replies
        Amy Busby
        Participant

          I'm at 100 mcg on the f. patches also and I'm okay now.  Previously I'd have the day 2 "wear off" problem when I was at 50 or 75.  As my pain worsens I guess the dose just wasn't enough.  But I also know my disease was / is progressing at that time so the dose may have been okay on day 1 but by day 3 melanoma had pulled ahead.

          I like the patches too.  I don't feel too sedated or loopy.  I can't drive now anyway so the whole too drugged to drive question isn't an issue.  I hope mine hang in there for awhile.  I think many have had good success with methadone so I guess that would be the next step, then a morphine pump.

          But I don't take just the f. by patch.  I'm also taking Norco (like vicodine but less tylenol component) on a regular schedule throughout the day (every 4 hrs?  every 6?  ask Dennis, lol)

          Sorry you're suffering so hon.  I wish there was more I could do to help.

          Love,

          Amy

          Loading spinner
          Amy Busby
          Participant

            I'm at 100 mcg on the f. patches also and I'm okay now.  Previously I'd have the day 2 "wear off" problem when I was at 50 or 75.  As my pain worsens I guess the dose just wasn't enough.  But I also know my disease was / is progressing at that time so the dose may have been okay on day 1 but by day 3 melanoma had pulled ahead.

            I like the patches too.  I don't feel too sedated or loopy.  I can't drive now anyway so the whole too drugged to drive question isn't an issue.  I hope mine hang in there for awhile.  I think many have had good success with methadone so I guess that would be the next step, then a morphine pump.

            But I don't take just the f. by patch.  I'm also taking Norco (like vicodine but less tylenol component) on a regular schedule throughout the day (every 4 hrs?  every 6?  ask Dennis, lol)

            Sorry you're suffering so hon.  I wish there was more I could do to help.

            Love,

            Amy

            Loading spinner
            EricNJill
            Participant

              Eric started the Fentanyl Patch at 12 mcg.  He is now on 150 mcg.  He's been on the patch since June, 2010.  His cancer has progressed during that entire time so his pain has been increasing.  We were told that if we were noticing the pain coming back on the 2nd day, that we could bump up changing the patches to every 2 days instead of 3.  If you are still having pain on 100 mcg you should contact your doctor.  They can increase the dosage.   He never really experienced the problem with the restless legs but he has over 100 tumors in his right leg so that is where all of his pain comes from.

              Good luck to you.

              JillNEric IN OH

              Loading spinner
              EricNJill
              Participant

                Eric started the Fentanyl Patch at 12 mcg.  He is now on 150 mcg.  He's been on the patch since June, 2010.  His cancer has progressed during that entire time so his pain has been increasing.  We were told that if we were noticing the pain coming back on the 2nd day, that we could bump up changing the patches to every 2 days instead of 3.  If you are still having pain on 100 mcg you should contact your doctor.  They can increase the dosage.   He never really experienced the problem with the restless legs but he has over 100 tumors in his right leg so that is where all of his pain comes from.

                Good luck to you.

                JillNEric IN OH

                Loading spinner
            Viewing 3 reply threads
            • You must be logged in to reply to this topic.
            About the MRF Patient Forum

            The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

            The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.